Jump to content

Labetalol? Bystolic?


Rene S.
 Share

Recommended Posts

Here I go again on a beta blocker hunt. Both my nephrologist and cardio thinks that this drug would be wise for me. They wanted me at 100mgs twice a day, but another dr. that I spoke with said start verry low more like 25mg.

I've had reservations in the past since there is a chance that I have variant spasms/prinzmetal's and betas are contraindicated. But because it's both an alpha and beta blocker I was told it might be safer if I do indeed have the spasms.

I'm in a quandry because we all know that I research things to death and some scary side effects and while most of you might be ok, I fear them.

Dr. Goodkin was the only one who is against this drug. He thinks it may drop me too low, for I can go from 167/76 to 135/68 in two minutes.

Also, I heard that this drug really doesn't do anything for the tachy. I just need something to get better control, for taking nothing is giving me major headaches, shaking and feeling really cold.

Any suggestions? Also, I do have the lovely palps, pvcs and pacs and was wondering if labetalol helps with the arrhythmias. Anyone else with heart problems on these drugs?

Thanks for any and all opinions. I did try bystolic but found it actually raised my b/p! Weird I was also told that this drug wouldn't trigger spasms but not sure. Maybe it's worth trying again?

Thanks for being here all of you. I've never met a group of more compassionate people.

Hugs,,

Rene

Link to comment
Share on other sites

Labetalol didn't do a thing for my tachy or my palpitations. My OB wanted me to try it out since it's so well researched for pregnancy, but we ended up switching to Toprol XL instead. It's not working as well as atenolol did for me with the tachy and palps, but MUCH MUCH better than Labetalol. I literally didn't feel any difference on it at all.

Link to comment
Share on other sites

Thank you. Sorry it didn't work for the tachy or palps. That's what I need it for! Grrr. Do you remember how much you took, for how long and any side effects?

Still on the fence on this one.

Thanks,

Rene

Link to comment
Share on other sites

I'm not on a beta-blocker anymore (was making my severe allergies worse) but I did take one for many years.

Bisoprolol seemed to be my wonder drug for about 2 years - I still had POTS symptoms but I didn't faint and stopped getting episodes of SVT whilst taking it. I started off on a really baby dose (like they use for people with heart failure) of 1.25mg once a day. After a few weeks I went to 1.25mg twice a day. The next year I increased it to 2.5mg twice daily.

Flop

Link to comment
Share on other sites

Thank you, I jumped in and took the plunge with a tiny 25mg dose of labetalol after having extreme pressure readings this weekend. I feel a bit dizzy and woozy and I hope it doesn't lead to a coronary spasm. I was told by the osteo cranial dr that I am a slow metabolizer and also my gyno today told me that because I'm so tiny that I would be wise to start as low as possible.

Thanks for all your support. It's just awful starting a new med when you are by yourself.

Be well to all!

Hugs,

Rene

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...